Glyzeric

Glyzeric Overdosage

Manufacturer:

Ajanta Pharma Phil

Distributor:

Ajanta Pharma Phil
Full Prescribing Info
Overdosage
Severe hypoglycemic reactions, with coma, convulsions or other neurological disorders are possible and must be treated as medical emergency, requiring immediate hospitalization. If hypoglycemic coma is diagnosed or suspected, the patient should be given a rapid I.V. injection of 50 mL of concentrated glucose solution (20-30%). This must be followed by the infusion of more dilute glucose solution (10%) at a rate that will maintain blood glucose levels above 1g/L. Patients should be monitored closely and, depending on the patient's condition after this time, the doctor will decide if further monitoring is necessary.
Dialysis is not beneficial to patient due to strong binding of Gliclazide to plasma protein.
Overdosage of sulfonylureas, including Gliclazide, can produce hypoglycemia. Mild hypoglycemia symptoms without loss of consciousness or neurologic findings should be treated aggressively with oral glucose and adjustments in drug dosage and/or meal patterns. Close monitoring should continue until the physician is assured that the patient is out of danger.
Lactic acidosis is a rare, but serious, metabolic complication that can occur if Metformin accumulates during treatment due to overdosing. Strict monitoring should be continued until the doctor is sure that the patient is out of danger.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in